Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 92, NWS Tulsa, OK

May 7, 2007Choctaw County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 7, 2007, 9:33 PM CDT for Choctaw County, Oklahoma. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2007, 9:33 PM CDT (02:33 UTC)
Expired
May 7, 2007, 10:21 PM CDT
In force
48 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Choctaw County, OK

The radar

The Western Arkansas radar (KSRX), 193 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 10:00 PM CDTTSTM WND DMG5 Nne Boswell, OKNUMEROUS LARGE TREE LIMBS BLOWN DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 7:32 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2192 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2192 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1136 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 080233
SVRTSA
OKC023-080330-
/O.NEW.KTSA.SV.W.0092.070508T0233Z-070508T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
933 PM CDT MON MAY 7 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 1030 PM CDT

* AT 932 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND
  DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF
  BOSWELL...MOVING NORTHEAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BOSWELL...
  SOPER AND KENT.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3416 9599 3413 9594 3395 9594 3389 9585
      3389 9577 3395 9558 3417 9558

$$
2 follow-up statements
000 
WWUS54 KTSA 080251
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
951 PM CDT MON MAY 7 2007

OKC023-080330-
/O.CON.KTSA.SV.W.0092.000000T0000Z-070508T0330Z/
CHOCTAW OK-
951 PM CDT MON MAY 7 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR WESTERN CHOCTAW COUNTY...

AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR BOSWELL...
MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... 
BOSWELL...UNGER...SOPER AND KENT.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3416 9599 3413 9594 3395 9594 3389 9585
      3389 9577 3395 9558 3417 9558

$$
000 
WWUS54 KTSA 080321
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1020 PM CDT MON MAY 7 2007

OKC023-080330-
/O.CAN.KTSA.SV.W.0092.000000T0000Z-070508T0330Z/
CHOCTAW OK-
1020 PM CDT MON MAY 7 2007

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHOCTAW COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 3 AM.

LAT...LON 3416 9599 3413 9594 3395 9594 3389 9585
      3389 9577 3395 9558 3417 9558

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 8:57 PM CDT, 36 minutes earlier.

Area forecast discussion, May 7, 8:57 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
857 PM CDT MON MAY 7 2007

.DISCUSSION...
HAVE ADJUSTED POPS AND QPF LOOKING AT THE CURRENT TRENDS.
BIGGEST CONCERN IS STILL HEAVY RAIN POTENTIAL IF THE
THUNDERSTORM CLUSTER DEVELOPS A BOUNDARY
AS IT MOVES INTO SOUTHEAST OKLAHOMA OVER THE NEXT FEW HOURS.
NO SIGNIFICANT CHANGES TO TEMPERATURES AT THIS TIME.

UPDATE OUT SHORTLY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM TUESDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
     OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-
     OKZ073-OKZ074-OKZ075.

AR...NONE.
&&

SHORT TERM...23
LONG TERM....15
Hazardous weather outlook, May 7, 7:35 PM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE TULSA OK
735 PM CDT MON MAY 7 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
735 PM CDT MON MAY 7 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

...TORNADO WATCH 255 IN EFFECT FOR PARTS OF SOUTHEAST OKLAHOMA
   UNTIL 3 AM...

.DAY ONE...LATE AFTERNOON AND TONIGHT.

TORNADO.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...THIS EVENING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...TONIGHT.

	AREA AT GREATEST RISK...EASTERN OKLAHOMA

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS.
        ONSET...TONIGHT.

	AREA AT GREATEST RISK...EASTERN OKLAHOMA.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS.
        ONSET...TONIGHT.

	AREA AT GREATEST RISK...EASTERN OKLAHOMA AND WEST CENTRAL AND
                                NORTHWEST ARKANSAS.

DISCUSSION...
STORMS HAVE BEGUN TO DEVELOP ACROSS PARTS OF NORTHEAST TEXAS ALONG A
NEARLY STATIONARY BOUNDARY. GIVEN THE AMPLE MOISTURE IN PLACE...LIFT
IN THE VICINITY OF THE BOUNDARY AND LOCALLY ENHANCED SHEAR AND
HELICITY...STORMS WILL HAVE THE POTENTIAL TO BECOME SUPERCELLULAR IN
NATURE. STRONG ROTATING UPDRAFTS CAPABLE OF PRODUCING TORNADOES AND
LARGE HAIL WITH ANY STORM ACROSS SOUTHEAST OKLAHOMA THIS EVENING.

ELSEWHERE...MUCH OF AREA HAS CAUGHT A BREAK FROM THE RECENT SHOWER
AND THUNDERSTORM ACTIVITY THAT BROUGHT HEAVY RAIN AND FLOODING TO
PARTS OF THE REGION...AS RAINFALL AMOUNTS OF 2 TO 4 INCHES HAVE BEEN
COMMON ACROSS NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. ANOTHER
COMPLEX OF STORMS IS LIKELY TO FORM TO THE SOUTHWEST TONIGHT AND
MOVE NORTHEAST ACROSS PARTS OF EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS LATE TONIGHT. WHILE MARGINALLY SEVERE WIND AND HAIL WILL BE
POSSIBLE...THE BIGGER THREAT WILL BE HEAVY RAIN AND FLASH FLOODING
AS THE ADDITIONAL RAIN FALLS OVER ALREADY SATURATED GROUND. THE
EXACT LOCATION OF THE HEAVIEST RAINFALL WHERE THE MAIN SURFACE
BOUNDARY SETS UP TONIGHT. IN ANY CASE...MUCH OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS MAY SEE AN ADDITIONAL 1 TO 2 INCHES OF
RAINFALL...WITH AROUND 4 INCHES POSSIBLE IN THE VICINITY OF THE
SURFACE BOUNDARY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER
ACTIVATION LIKELY WILL BE NEEDED OVER SOUTHEAST OKLAHOMA THIS
EVENING. EMERGENCY MANAGERS AREAWIDE SHOULD ALSO CONTINUE TO MONITOR
LATER FORECASTS CONCERNING FLASH FLOOD POTENTIAL OVER THE REST OF
THE AREA LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
WEDNESDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A COMPLEX OF STORMS WITH HEAVY RAINFALL WILL PERSIST INTO THE
MORNING HOURS BEFORE MOVING OUT OF THE AREA BY AFTERNOON. FLOODING
OF LOW LYING AREAS WILL LIKELY PERSIST THROUGH A GOOD PART OF
TUESDAY EVEN AFTER THE RAINFALL ENDS.

THE UPPER LEVEL STORM SYSTEM TO OUR WEST WILL BE VERY SLOW TO
MOVE EAST SO THUNDERSTORM CHANCES WILL PERSIST THROUGH SATURDAY.
HEAVY RAIN AND FLASH FLOODING WILL BE THE GREATEST THREAT WITH A
LESSER THREAT OF SEVERE WEATHER.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
REMAIN ALERT TO THE POTENTIAL FOR FLASH FLOODING AND SEVERE
WEATHER.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 10:04 PM CDTSpecial Weather StatementTSAPushmataha56 min
May 7, 11:00 PM CDTSpecial Weather StatementTSALatimer60 min
May 8, 6:58 AM CDTSpecial Weather StatementTSAHaskell32 min
May 8, 7:23 AM CDTSpecial Weather StatementTSAHaskell, Sequoyah37 min
May 8, 7:51 AM CDTSpecial Weather StatementTSASequoyah39 min
May 8, 8:05 AM CDTSpecial Weather StatementTSASequoyah40 min
May 8, 8:28 AM CDTFlash Flood WatchTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more34 hr
May 8, 9:46 AM CDTSpecial Weather StatementTSALeFlore44 min
May 8, 10:32 AM CDTFlash Flood WarningTSAOkfuskee4 hr
May 8, 11:12 AM CDTSpecial Weather StatementTSAMcIntosh48 min
May 8, 11:50 AM CDTSpecial Weather StatementTSAPittsburg25 min
May 8, 6:11 PM CDTSpecial Weather StatementTSALeFlore64 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.